Parkinson's Movement
12,969 members11,559 posts

rotogotine ???is it that bad ?

im new ...hello...been dx for a bout 3 yrs..i have only tremors and really thats it..well feel abit nervous now and i think im going through wering off...my nurse / neuro put me on levadopa 3 x 25/100 a year ago now im on 4x 25/100 and she has gave me Madopar for at night sometimes dont need it !

Its ok but no that good...seeing neuro on wed and they will be giving me Rotogotine patch..ive heard horror stories about weight gain..is it all true..ive done great with my weight and im scared of all the reports..i should be relly scrared of PARKY

My nurse says i can take it for 12 hrs only if i want...will that help ?

Cheers Haze

22 Replies
oldestnewest
Reply

Rotigotine (Neupro) is a dopamine agonist. When a person is maxed out on levodopa a dopamine agonist can be a necessary drug to resort to and some people do well on them. But for a person who is not maxed out on levodopa and actually doing pretty well, a dopamine agonist is a really terrible idea.

Dopamine agonists commonly cause impulse control disorders - compulsive gambling, eating, sex or shopping. Some people have lost everything due to compulsive gambling, or gotten in legal trouble over compulsive sex.

Dopamine agonists also commonly cause trouble with the postural blood pressure regulation system. The medical words for this are orthostatic hypotension and supine hypertension. What that can mean is standup, faint, and fall down unconscious. That happened to me after 15 doses at the minimum dose of a dopamine agonist. I stopped immediately yet was disabled for a month afterward - unable to stand without fainting.

So, just say no.

4 likes
Reply

hey park_bear...ta for that..yeah ive read the stories and im a bit scared likes.

What else can they give me...wake up tremoring off to work so it goes away...dont notice it but the internal nervous crap is still here.

Get home im fine..take my fourth pill at 7 /8 ish and if i have trouble sleeping 2 x madopar. if i need it .just been on holiday so i noticed that my tremors were rearing their ugly head again, leg twitching too..so wearing off time as i was lying in the sun..restlessness all the usual stuff..yes but what can i say to them ...no ta !!

1 like
Reply

Taking the standard madopar or madopar HBS? Are you taking other forms of levodopa, if so, which? For most people, extended release versions of levodopa preparations provide a more even flow of levodopa and less off time.

Also MAO-B inhibitors such as Azilect or seligilene may give you some improvement without much adverse effect risk.

Reply

carbidopa/levodopa 4 x 25/100 and

Madopar 50 mg/12.5 mg Dispersible Tablets x1 or 2 at bedtime if required

I did try Azilec but insomnia kicked in bad

Reply

Okay, so MAO-B inhibitors are not for you.

Do consider extended release versions of levodopa like madopar HBS, Sinemet CR, or Rytary

1 like
Reply

Did you try Azilect in the morning?

Reply

Yes as Neuro requested

1 like
Reply

Sound advice park_bear. My husband has taken silegiline for 23 years and has never suffered with depression and will not be without it. One a day when he gets up. He takes a combination of sinemet and sinemet cr also. Has taken madopar in the past but takes mucuna instead now for a quick ON.

1 like
Reply

I’ve used a number of dopamine agonists and have not had any of the problems you describe. I stopped Neupro because of chemical burns and I couldn’t go swimming. I’ve been. on Ropinerole for years, now at 12. mg/day plus 5 25/100 Sinemet tabs. We’re all so different.

1 like
Reply

That's fab ...I worried about weight gain , OCD and not being able to sit in the sun because of the rotogotine patch x

Reply

i noticed that large glasses of wine on holiday takes away the twitches and restless legs feelings....is there a wine pill out there ??

1 like
Reply

Some experts reckon that small amounts of alcohol give relief to Essential Tremor patients and even use it as a test to differentiate from a PD diagnosis. Particularly if you have a rebound when the alcohol wears off

Reply

Personally I get the relief and the rebound but don’t doubt my PD diagnosis!

On thiamine both of the effects seem less pronounced !!

Reply

I am currently taking Carbidopa-Levodopa 50/200 ER - 2 tablet, 4 times daily - 1 tablet bed time of (generic form - Just finished my fifth year on this medication); and now 6 mg Ropinirole (dopamine agonist) ​once a day.

I have only been on the Ropinirole for few months now. I do think I am one of the lucky ones. I was started on a lower dose and worked my way up. I have not had any of the negative effects.

I have been very blessed - I ALMOST feel normal again. My shaking, spasms, speech and mood are better. It hasn't helped my balance or swallowing much, but I am pleased with my few steps back.

Just another one of those "we all react differently" things.

Reply

Glad your feeling good

Reply

good afternoon haze well i take the patches every morning for a long time they have not affected me in anyway so dont be afraid of them, i also take the madopar 200\50 1 three times a day plus the 100/25 one 3 times a day..i used to take azilect. for a long time it did nothing i stopped taking it,im now taking the thiamine pills 4000mg per day thats 1000mg 4 times a day so ill give that time to see what happens are you exercising as thats a must.im 76 kg my weight has not changed for a long time every one here will help u as best as they can as we are all in the same boat,regards,

2 likes
Reply

Hiya I'm pretty fit and I'm always on the go for a 52 years ...I'm just scared of the weight gain as I've done great in the last year x

Reply

well u wont haze hahaha im on the go all the time and im 71 abs as well so just keep exercising every day if you can and watch your diet u will do ok i even beat my grand daughter at a race between the 2 of us i won not by much but i beat her,and shes fast.dont get worried as it make pd worse stay calm .regards,

Reply

Good morning hazewell123.

Please don't let your fear of side effects stop you from trying any medication. I took dopamine agonist for 8 years and i did ok but at the 8th year i was close to looking at wheelchairs. The side effects at times were bad but the good outweighed the bad. I changed doctors and he took me off dopamine agonists and gave me carbadopa levodopa and it gave me back my life. I also started exercising then and that helped also. I now take C/L and a dopamine agonists (Ropinirole),

12 years diagnosed and doing good.

Reply

Hi,

My husband was on that patch for a year or so. He started gaming on the computer 24/7 and almost destroyed our lives. Neuro took him off eventually. Very difficult to do all these med changes when you are relatively young, working with small children! And they don't understand why Daddy is completely ignoring them to play computer games all day and night. The ramifications can be pretty devastating. It did wake him up and motivate him, but the wrong motivation is baaaaaaaaaaaddddd.

Reply

In my experience, there are pros and cons to these patches. They are excellent for restless legs at night. And because they give 24 hour infusion, they can smooth out on off fluctuations. However they can feed compulsive behaviour, if you are susceptible to this e.g. Gambling, and other addictions. Good luck.

Reply

You may also like...